Rhode Island, 2015Strong Wind in Rhode Island, June 28, 2015
June 28, 2015 · NWS BOX · 1 event in 1 county or zone
A low pressure system moving over southern New England combined with a strong low level jet resulted in strong gradient winds over the region. Some of these winds were damaging, bringing down trees and wires.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system moving over southern New England combined with a strong low level jet resulted in strong gradient winds over the region. Some of these winds were damaging, bringing down trees and wires.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 28, 3:00 AM EST, 32 minutes earlier.
Area forecast discussion, Jun 28, 3:00 AM EST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
400 AM EDT SUN JUN 28 2015
.SYNOPSIS...
A WINDSWEPT RAIN...HEAVY AT TIMES CONTINUES EARLY THIS MORNING
WITH LOCALIZED FLOODING POSSIBLE. RAIN TAPERS OFF TO SHOWERS
AND/OR DRIZZLE LATE THIS MORNING AND EARLY AFTERNOON. STRONG EAST
WINDS THIS MORNING MAY RESULT IN A FEW DOWN TREE LIMBS/BRANCHES
AND ISOLATED POWER OUTAGES. DRY WEATHER RETURNS MONDAY WITH
TEMPERATURES SLIGHTLY COOLER THAN NORMAL. WARMER WEATHER ARRIVES
TUE AHEAD OF A COLD FRONT WHICH WILL RESULT IN SCATTERED
SHOWERS/THUNDERSTORMS TUE NIGHT INTO WED. SOME STORMS MAY BE
STRONG WED. BEHIND THE FRONT DRIER WEATHER RETURNS THU. SCATTERED
SHOWERS/THUNDERSTORMS POSSIBLE AGAIN FRI AND/OR SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
200 AM UPDATE...
FIRST ROUND OF HEAVY RAIN IS MOVING THROUGH THE REGION THIS
MORNING. LOOKING DOWNSTREAM APPEARS THAT PRECIP IS MORE SHOWERY IN
NATURE. HOWEVER APPEARS THAT SURFACE LOW CONTINUES TO DEVELOP
OVER THE DELMARVA REGION. AS IT DEVELOPS...SURFACE FRONTOGENESIS IS
STRENGTHENING SOUTH OF LONG ISLAND AND WITH LLJ INCREASING AND
VERY HIGH MOISTURE TRANSPORT...EXPECT PRECIP TO FILL IN SOUTH OF
LI AND CONTINUE ITS NORTHWARD TREND.
UPPER LEVEL WINDS OFF OF THE VWP CONTINUE TO SHOW THAT THE LLJ IS
INCREASING. IN FACT SURFACE WINDS OVER LONG ISLAND AND WST ARE
ALREADY GUSTING TO NEAR 30 KTS AND 35 KTS OVER THE WATER. WFO OKX
IS ALREADY REPORTING SOME TREE DAMAGE ALONG LONG ISLAND WITH THE
THE SATURATED GROUND EXPECT MORE REPORTS TO OCCUR.
ONLY MAJOR CHANGE TO THE FORECAST WAS TO SPEED UP THE TIMING OF
THE PRECIP SO EVERYONE IS OVER 100 POPS. ALSO CLEANED UP THE
ENDING TIME AS CONDITIONS TREND TO BE MORE SCT IN NATURE. IN FACT
ONCE DRY SLOT MOVES IN...WINDS GO CALM AND COULD SEE FOG/DRIZZLE
THROUGH MUCH OF THE DAY TODAY. OTHERWISE FORECAST REMAINS ON TRACK
FOR THIS MORNING.
NO CHANGES TO THE HAZARDS AT THIS TIME.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
*** HEAVY RAIN/LOCALIZED FLOOD THREAT VERY LATE TONIGHT INTO SUNDAY
MORNING WITH WINDY CONDITIONS ALONG THE COAST ***
ANOMALOUS CLOSED LOW OVER THE GREAT LAKES WILL COMBINED WITH SURFACE
LOW PRESSURE TRACKING ACROSS SOUTHEAST MA TO RESULT IN A HEAVY RAIN
EVENT VERY LATE TONIGHT INTO SUNDAY MORNING. THE MAIN CONCERNS ARE
FOR LOCALIZED FLOODING AND A PERIOD OF STRONG EASTERLY WINDS ALONG
THE COAST. WILL BREAK DOWN THE POTENTIAL CONCERNS WITH THIS SYSTEM
ONE BY ONE.
1) HEAVY RAIN AND LOCALIZED FLOOD POTENTIAL:
AS WE MENTIONED QUITE THE ANOMALOUS SYSTEM FOR LATE JUNE STANDARDS.
DEEP CLOSED LOW OVER THE GREAT LAKES AND ASSOCIATED LOW SURFACE
TRACKING ACROSS FAR SOUTHEAST MA WILL SET THE STAGE FOR A HEAVY RAIN
EVENT. THE ANOMALIES FOR THIS UPCOMING EVENT ARE QUITE
REMARKABLE...ESPECIALLY WITH 925 MB EASTERLY WIND COMPONENT 5+
STANDARD DEVIATIONS FOR A TIME OVERNIGHT INTO SUNDAY MORNING. PWATS
ARE ALSO 2 TO 3 STANDARD DEVIATIONS ABOVE NORMAL AND THERE IS SOME
ELEVATED INSTABILITY. THIS WILL RESULT IN A PERIOD OF VERY STRONG
FORCING AND HEAVY RAINFALL. SOME EMBEDDED THUNDERSTORMS ARE ALSO
POSSIBLE WHICH MAY RESULT IN LOCALLY HIGHER RAINFALL AMOUNTS.
FORTUNATELY...THIS SYSTEM IS FAIRLY PROGRESSIVE WHICH WILL LIMIT
RAINFALL TOTALS TO SOME EXTENT. NONETHELESS...WE ARE STILL CONCERNED
GIVEN HOW AN EXTREMELY ANOMALOUS EASTERLY JET COMBINED WITH PWATS
OVER 2 INCHES AND ELEVATED INSTABILITY.
GIVEN THE ABOVE PARAMETERS...HAVE OPTED TO EXPAND FLOOD WATCH INTO
EASTERN MA AND RHODE ISLAND. BIGGEST CONCERN IN THIS REGION IS THE
TYPICAL URBAN/STREET FLOODING WITH THE POTENTIAL OF 2+ INCH RAINFALL
AMOUNTS OCCUR IN LESS THAN 1 HOUR....ESPECIALLY IN THE TYPICALLY
PRONE LOCATIONS. FLOOD WATCH ALSO CONTINUES FOR EAST SLOPES OF
BERKSHIRES WHERE EASTERLY FLOW SHOULD RESULT IN SOME ENHANCEMENT IN
QPF.
2) WIND POTENTIAL:
THERE IS SOME UNCERTAINTY ON HOW MUCH WIND WILL BE ABLE TO MIX DOWN
FROM THE ANOMALOUS EASTERLY LLJ JET WITH INVERSION IN PLACE.
HOWEVER...HEAVIER RAIN OR CONVECTIVE ELEMENTS MAY ALLOW SOME OF THIS
TO MIX DOWN AT TIMES. THE NAM IS ALSO SHOWING A PERIOD OF 3 HOUR
PRESSURE FALLS CLOSE TO 6 MB...WHICH SHOULD HELP IN GETTING A PERIOD
OF 35 TO 45 MPH WINDS TO THE COASTAL PLAIN. WHILE MUCH OF THE
REGION MAY REMAIN BELOW OFFICIAL WIND ADVISORY CRITERIA...FULL
LEAFED TREES COMBINED WITH HEAVY RAIN MAY INCREASE THE RISK FOR SOME
DOWNED TREES/ISOLATED POWER OUTAGES.
THEREFORE...DECIDED TO ISSUE A WIND ADVISORY FOR EASTERN MA AND
RHODE ISLAND. HIGHEST WINDS EXPECTED FOR VERY LATE TONIGHT INTO
SUNDAY MORNING.
3) SEVERE WEATHER POTENTIAL:
THE OVERALL SEVERE WEATHER POTENTIAL AND RISK FOR A TORNADO OR TWO
APPEARS LOW...BUT ITS NOT ZERO EITHER. GIVEN THE TRACK OF THE
SURFACE LOW PRESSURE SYSTEM...MUCH OF THE REGION WILL LIKELY REMAIN
NORTH OF THE BOUNDARY ALL DAY. IN FACT...HIGH TEMPS MAY NOT MAKE IT
PAST THE LOWER 60S TO THE NORTH OF THE MA PIKE. THE EXCEPTION WILL
BE PORTIONS OF RHODE ISLAND AND SOUTHEAST MA...WHERE THEY SHOULD
WARM SECTOR FOR A TIME. THE PROBLEM IS THAT THE BULK OF THE STRONG
FORCING WILL HAVE LIFTED TO THE NORTH. ALSO...SHALLOW COOL AIR WILL
BE SITTING JUST TO THE NORTH OF THE BOUNDARY WHICH IS NOT CONDUCIVE
FOR A BRIEF TORNADO.
SO ALL IN ALL...APPEARS THE RISK FOR A TORNADO ON SUNDAY IS RATHER
LOW BUT GIVEN HIGH HELICITY ON THE BOUNDARY WE CAN NOT COMPLETELY
RULE IT OUT.
4) HIGH SURF:
GIVEN SEAS BUILDING TO BETWEEN 7 AND 13 FEET ACROSS OUR OUTER-
WATERS...HAVE HOISTED A HIGH SURF ADVISORY FOR THE SOUTH AND EAST
FACING OCEAN EXPOSED BEACHES OF MA/RI ON SUNDAY. DANGEROUS RIP
CURRENTS ARE EXPECTED AS WELL...ALTHOUGH CERTAINLY FAR FROM AN IDEAL
BEACH DAY.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
HIGHLIGHTS...
* DRY AND PLEASANT MONDAY
* SCATTERED SHOWERS/T-STORMS POSSIBLE TUE NIGHT/WED AND AGAIN
FRIDAY AND/OR SATURDAY WITH MANY HOURS OF DRY WEATHER IN BETWEEN
* SOME STORMS MAY BE STRONG WEDNESDAY
SYNOPTIC OVERVIEW AND MODEL PREFERENCES...
ENSEMBLES AND DETERMINISTIC GUIDANCE IN VERY GOOD AGREEMENT ON THIS
HIGH AMPLITUDE PATTERN CONTINUING THIS PERIOD WITH A PERSISTENT
RIDGE/HEIGHT ANOMALY OVER WESTERN CONUS/SOUTHWEST CANADA. THIS
MAINTAINS A DOWNSTREAM HIGH AMPLITUDE TROUGH WITH ITS MEAN POSITION
CENTERED OVER THE GREAT LAKES. THIS RESULTS IN A VERY ACTIVE
NORTHERN STREAM JET WITH CYCLONIC FLOW INTO NEW ENGLAND MUCH OF THIS
PERIOD...YIELDING A CHANCE OF SHOWERS/T-STORMS ABOUT EVERY OTHER
DAY. IN BETWEEN MANY HOURS OF DRY WEATHER ALONG WITH NEAR SEASONABLE
TEMPERATURES. AS FOR THE MODEL GUIDANCE...THE OPERATIONAL GFS AND
ECMWF ARE IN REMARKABLY GOOD AGREEMENT ON BOTH THE DEPTH AND TIMING
OF INDIVIDUAL SHORT WAVES THRU WED. THUS WILL FOLLOW THIS GUIDANCE
CLOSELY. HOWEVER BY LATE IN THE WEEK AND INTO NEXT WEEKEND THE
DETERMINISTIC GUIDANCE BEGINS TO SHOW ITS TYPICAL SHORT COMINGS AT
THIS TIME RANGE WITH LARGE DIFFERENCES IN TIMING AND AMPLITUDE OF
INDIVIDUAL TROUGHS. THUS LEANED MORE ON THE ENSEMBLES HERE.
DAILY SENSIBLE WEATHER...
MONDAY...OPEN MID LEVEL WAVE IN ST LWRN RVR VLY EXITS INTO THE
MARITIMES WITH HEIGHT RISES AND WARMING TEMPS ALOFT OCCURRING OVER
NEW ENGLAND. DESPITE SOME MODELS GENERATING QPF THIS PATTERN WILL
SUPPORT A DRY DAY WITH TEMPS SLIGHTLY COOLER THAN NORMAL.
NEVERTHELESS A VERY NICE DAY.
TUESDAY...NEXT SHORT WAVE TROUGH APPROACHES THE REGION FROM THE OH
VLY. APPEARS WARM FRONTAL CONVECTION IS POSSIBLE TUE BUT LIKELY
CONFINED TO THE CT RVR VLY AND WESTWARD INTO NY STATE. THUS MUCH OF
SOUTHERN NEW ENGLAND WILL REMAIN DRY. S-SW SURFACE WINDS WILL
SUPPORT WEAK LOW LEVEL WAA SO TEMPS CLIMBING INTO THE U70S AND
L80S...JUST ABOUT NORMAL FOR LATE JUNE. COOLEST READINGS ALONG THE
SOUTH COAST.
WEDNESDAY...SHORT WAVE TROUGH CLOSER TO THE REGION YIELDING A HIGHER
CHANCE FOR SHOWERS AND T-STORMS THAN TUE. GFS/ECMWF AND GEFS ALL
SUGGEST MODEST INSTABILITY AND DEEP LAYER SHEAR FOR THE RISK OF A
FEW STRONG T-STORMS. WARM AND HUMID WITH RELIEF ARRIVING WED NIGHT
OR THU AS POST FRONTAL AIRMASS OVERSPREADS THE REGION.
THU/FRI/SAT...AS MENTIONED ABOVE DETERMINISTIC GUIDANCE BEGINS TO
DISPLAY LARGE SPREAD HERE SO LEANED HEAVILY ON THE ENSEMBLES FOR
THIS TIME PERIOD...WHICH SUGGEST DRY AND SEASONABLE WEATHER THU
BEHIND DEPARTING TROUGH WED. THEN A RISK FOR SHOWERS/T-STORMS FRI
AND/OR SAT AS NEXT NORTHERN STREAM TROUGH APPROACHES NEW ENGLAND.
TEMPS NEAR SEASONABLE FRI/SAT.
&&
.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH SUNDAY/...
BEFORE 12Z...MODERATE TO HIGH CONFIDENCE.
CONDITIONS ARE DETERIORATING TO MVFR AS STEADY -RA CONTINUES TO
MOVE ACROSS THE TERMINALS. SITES COULD DROP TO IFR WITHIN ANY +RA.
EASTERLY WINDS WILL PICK UP WITH GUSTS NEAR 30 KTS ALONG THE
COASTLINES OF RA/MA.
AFTER 12Z...MVFR/IFR CONDITIONS AREA WIDE AS +SHRA CONTINUES TO
MOVE ACROSS THE REGION. E-SE WIND GUSTS WILL INCREASE BETWEEN 30
TO 40 KNOTS DEVELOPING ALONG THE COAST. LLWS WILL AFFECT THE
ENTIRE REGION WITH AN ANOMALOUS EAST TO SOUTHEAST LOW LEVEL JET.
EMBEDDED ISOLD THUNDERSTORMS ARE ALSO POSSIBLE ESPECIALLY NEAR THE
SOUTH COAST THIS MORNING.
RAIN TAPERS OFF TO SCATTERED SHOWERS FROM WEST TO EAST THIS AFTERNOON.
HOWEVER...IFR TO LOW END MVFR CONDITIONS LIKELY HANG TOUGH IN LOW
CLOUDS AND FOG AND DRIZZLE PATCHES BUT SOME TEMPORARY IMPROVEMENT
MAY OCCUR ACROSS RHODE ISLAND AND SOUTHEAST MA AS THE REGION WARM
SECTORS.
TONIGHT...CONDITIONS WILL STILL HANG TOUGH WITH LIGHT WINDS AND
INVERSION OVER THE REGION. EXPECT PATCHY FOG ACROSS THE AREA WITH
2 SM FOG ALONG THE EAST MASS COASTLINE. IMPROVEMENTS AROUND
DAYBREAK MONDAY.
KBOS TERMINAL...MODERATE CONFIDENCE IN TAF TRENDS BUT LOW
CONFIDENCE IN EXACT TIMING.
KBDL TERMINAL...MODERATE CONFIDENCE IN TAF TRENDS BUT LOW
CONFIDENCE IN EXACT TIMING.
OUTLOOK...MONDAY THROUGH THURSDAY...MODERATE CONFIDENCE.
MONDAY...VFR AND DRY WEATHER LIKELY.
TUESDAY...VFR LIKELY FOR RI AND EASTERN MA WITH LOW RISK OF MVFR
ACROSS CT INTO WESTERN-CENTRAL MA IN SCATTERED SHOWERS/T-STORMS.
TUE NIGHT AND WED...HIGHEST RISK FOR SHOWERS AND T-STORMS. A FEW
STRONG STORMS POSSIBLE. MVFR LIKELY.
THU...TRENDING TOWARD VFR AND DRIER AS WELL.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /TONIGHT AND SUNDAY/...MODERATE TO HIGH CONFIDENCE.
ANOMALOUS LOW PRESSURE SYSTEM WILL RESULT IN WINDS AND SEAS INCREASING
TONIGHT. STRONGEST WINDS EXPECTED VERY LATE TONIGHT INTO SUNDAY
MORNING WITH EASTERLY GUSTS BETWEEN 30 AND 40 KNOTS. GALE WARNINGS
IN EFFECT FOR ALL WATERS. SEAS ACROSS THE OUTER-WATERS WILL BUILD
TO BETWEEN 7 TO 13 FEET BY SUNDAY MORNING.
HEAVY RAIN AND A FEW EMBEDDED THUNDERSTORMS EXPECTED VERY LATE
TONIGHT INTO SUNDAY MORNING. OVERALL...SEVERE WEATHER POTENTIAL IS
LOW BUT CAN NOT COMPLETELY RULE OUT AN ISOLATED WATERSPOUT ACROSS
OUR SOUTHERN WATERS.
OUTLOOK...MONDAY THROUGH THURSDAY...MODERATE CONFIDENCE.
MONDAY...ROUGH SEAS ON THE OCEAN WATERS FROM LEFTOVER LARGE SE
SWELLS. DRY WEATHER AND GOOD VSBY.
TUESDAY...WINDS BECOME SOUTH WITH MAINLY DRY WEATHER AND GOOD VSBY.
TUE NIGHT AND WED...S-SW WINDS INCREASE AHEAD OF APPROACHING COLD
FRONT. SHOWERS AND T-STORMS BECOME LIKELY AS WELL.
THURSDAY...IMPROVING TRENDS WITH FRONT LIKELY WELL OFFSHORE.
&&
.HYDROLOGY...
WIDESPREAD RAINFALL OF 1-3 INCHES WITH LOCALLY HIGHER AMOUNTS IS
EXPECTED. AT THIS TIME...MOST AREA RIVERS ARE AT THEIR NORMAL
SEASONAL LOW POINTS AND SHOULD REMAIN IN THEIR BANKS.
HOWEVER...WITH THE VERY HIGH PWATS AND POTENTIAL FOR CONVECTIVE
ELEMENTS...ITS POSSIBLE FFG MAY BE EXCEEDED IN SOME AREAS.
WIDESPREAD FFG VALUES ARE NEARLY 2.0 INCHES/1 HOUR...2.5 INCHES/3
HOUR...AND 3 INCHES/6 HOUR RATES. NORMALLY FLASHY BASINS/STREAMS
MAY NEED TO BE MONITORED. ALSO...URBAN FLOODING WILL BE POSSIBLE
AS WELL AS FFG RATES WILL BE LOWER IN THESE LOCATIONS.
APPEARS THAT THERE WILL BE 2 MAXIMUM IN QPF. ONE OVER THE EAST
SLOPES OF THE BERKSHIRES WITH UPSLOPE FLOW. THE SECOND ONE WILL BE
SOMEWHERE OVER EASTERN MA/RHODE ISLAND JUST TO THE NORTHWEST OF THE
SURFACE LOW PRESSURE SYSTEM ESPECIALLY IF CONVECTIVE ELEMENTS CAN
GET INVOLVED. THOSE ARE THE TWO AREAS WHERE A FLOOD WATCH HAS BEEN
ISSUED.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WIND ADVISORY UNTIL NOON EDT TODAY FOR MAZ005>007-013>024.
HIGH SURF ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR MAZ007-015-016-019>024.
FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR MAZ005>007-
013>021.
FLOOD WATCH THROUGH LATE TONIGHT FOR MAZ002-008-009.
RI...WIND ADVISORY UNTIL NOON EDT TODAY FOR RIZ001>008.
HIGH SURF ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR RIZ006>008.
FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR RIZ001>007.
MARINE...GALE WARNING UNTIL 11 AM EDT THIS MORNING FOR ANZ231>237.
GALE WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR ANZ230-254>256.
GALE WARNING UNTIL 5 PM EDT THIS AFTERNOON FOR ANZ250-251.
&&
SYNOPSIS...NOCERA
NEAR TERM...DUNTEN
SHORT TERM...FRANK
LONG TERM...NOCERA
AVIATION...NOCERA/DUNTEN
MARINE...FRANK/NOCERA
HYDROLOGY...STAFFHazardous weather outlook, Jun 28, 3:09 AM EST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
409 AM EDT SUN JUN 28 2015
MAZ002-008-009-290815-
WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
409 AM EDT SUN JUN 28 2015
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A FEW STRONG THUNDERSTORMS ARE POSSIBLE WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ005-006-013-014-017-018-RIZ001>005-290815-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-
409 AM EDT SUN JUN 28 2015
...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY...
...FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS AND NORTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A FEW STRONG THUNDERSTORMS ARE POSSIBLE WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ007-015-016-019>021-RIZ006-007-290815-
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WASHINGTON RI-NEWPORT RI-
409 AM EDT SUN JUN 28 2015
...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY...
...FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...HIGH SURF ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT
THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WIND ADVISORY.
HIGH SURF ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A FEW STRONG THUNDERSTORMS ARE POSSIBLE WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
CTZ002>004-MAZ003-004-010>012-026-290815-
HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA-
409 AM EDT SUN JUN 28 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS AND
WESTERN MASSACHUSETTS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A FEW STRONG THUNDERSTORMS ARE POSSIBLE WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ022>024-RIZ008-290815-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
409 AM EDT SUN JUN 28 2015
...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY...
...HIGH SURF ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT
THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
HIGH SURF ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A FEW STRONG THUNDERSTORMS ARE POSSIBLE WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230-254>256-290815-
BOSTON HARBOR-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
409 AM EDT SUN JUN 28 2015
...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A FEW STRONG THUNDERSTORMS ARE POSSIBLE WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ250-251-290815-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
409 AM EDT SUN JUN 28 2015
...GALE WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A FEW STRONG THUNDERSTORMS ARE POSSIBLE WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ231>237-290815-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
409 AM EDT SUN JUN 28 2015
...GALE WARNING IN EFFECT UNTIL 11 AM EDT THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A FEW STRONG THUNDERSTORMS ARE POSSIBLE WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
Strong Wind, Washington
- When
- June 28, 3:32 AM EST
- Where
- Washington forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 41.397, -71.620 (the zone’s center; the record gives no point)
Wires were downed onto Cross Street in Westerly.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in South Carolina, June 28, 20151 death · 1 event
- Tornadoes and Hail in Missouri, June 28, 2015EF2 · 16 events
- Flash Flooding and Hail in Illinois, June 28 to 29, 2015$510,000 · 1.5 in hail · 23 events
- High Wind and Strong Wind in Massachusetts, June 28, 2015$188,000 · 50 kt wind · 11 events
- Rip Current in Delaware, June 28, 20154 injured · 1 event
- Lightning Strikes in Minnesota, June 28, 20153 injured · 2 events
- Hail in Colorado, June 28, 20151.25 in hail · 13 events
- Rip Current in New Jersey, June 28, 20151 injured · 1 event
- Hail in South Dakota, June 28, 2015$10,000 · 1.5 in hail · 5 events
- Hail and Damaging Winds in Missouri, June 28, 2015$2,000 · 1 in hail · 4 events
- Damaging Winds in Georgia, June 28, 201550 kt wind · 3 events
- Damaging Winds in Florida, June 28, 201552 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 585147.